Alert archive / North Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 68, NWS Raleigh, NC

August 13, 2025Montgomery County, Moore County, Richmond County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 13, 2025, 8:49 AM EDT for Montgomery County, Moore County, Richmond County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2025, 8:49 AM EDT (12:49 UTC)
Expired
Aug 13, 2025, 12:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2025-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2025-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

653 
WGUS52 KRAH 131249
FFWRAH
NCC123-125-153-131600-
/O.NEW.KRAH.FF.W.0068.250813T1249Z-250813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
849 AM EDT Wed Aug 13 2025

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Southeastern Montgomery County in central North Carolina...
  Western Moore County in central North Carolina...
  North Central Richmond County in central North Carolina...

* Until noon EDT.

* At 849 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Troy, Carthage, Pinehurst, Biscoe, Robbins, Foxfire, Star, Candor, 
  Taylortown, Norman, Eagle Springs, Seven Lakes, Derby, Pekin, 
  Covington and Sandhills Game Land.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3533 7998 3540 7980 3542 7973 3543 7961
      3543 7943 3536 7931 3530 7934 3526 7940
      3520 7947 3518 7951 3515 7960 3513 7966
      3513 7988 3518 7995

FLASH FLOOD...RADAR INDICATED

$$

28
2 follow-up statements
384 
WGUS72 KRAH 131341
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
941 AM EDT Wed Aug 13 2025

NCC123-125-153-131600-
/O.CON.KRAH.FF.W.0068.000000T0000Z-250813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery NC-Moore NC-Richmond NC-
941 AM EDT Wed Aug 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY FOR 
SOUTHEASTERN MONTGOMERY, WESTERN MOORE AND NORTH CENTRAL RICHMOND 
COUNTIES...

At 941 AM EDT, The heaviest rainfall has shifted south and east of 
the warned area. However, basins and creeks remain elevated given 
rain over the last 3 to 6 hours. Between 2 and 4 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Troy, Carthage, Pinehurst, Biscoe, Robbins, Foxfire, Star, Candor, 
  Taylortown, Norman, Eagle Springs, Seven Lakes, Derby, Pekin, 
  Covington and Sandhills Game Land.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3533 7998 3540 7980 3542 7973 3543 7961
      3543 7943 3536 7931 3530 7934 3526 7940
      3520 7947 3518 7951 3515 7960 3513 7966
      3513 7988 3518 7995

FLASH FLOOD...RADAR INDICATED

$$

28
185 
WGUS72 KRAH 131554
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1154 AM EDT Wed Aug 13 2025

NCC123-125-153-131604-
/O.EXP.KRAH.FF.W.0068.000000T0000Z-250813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery NC-Moore NC-Richmond NC-
1154 AM EDT Wed Aug 13 2025

...FLASH FLOOD WARNING WILL EXPIRE AT NOON EDT TODAY FOR 
SOUTHEASTERN MONTGOMERY, WESTERN MOORE AND NORTH CENTRAL RICHMOND 
COUNTIES...

The heavy rain has ended and flood waters are receding. Flooding is 
no longer expected to pose a threat. Please continue to heed 
remaining road closures.

&&

LAT...LON 3533 7998 3540 7980 3542 7973 3543 7961
      3543 7943 3536 7931 3530 7934 3526 7940
      3520 7947 3518 7951 3515 7960 3513 7966
      3513 7988 3518 7995

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:04 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 13, 7:04 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
704 AM EDT Wed Aug 13 2025

.SYNOPSIS...
A weak surface trough will lead to persistent warm, humid, and
showery conditions into Wednesday. The Bermuda high-pressure will
help maintain these conditions through late week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 220 AM Wednesday...

* Multiple Rounds of Showers and Storms with Pockets of Heavy
  Rainfall and Flash Flooding Possible This Afternoon and Evening

Today: A series of upper level disturbances and/or MCVs moving east
atop the upper level ridge in place over the region will support
periods of scattered showers and storms from this morning through
the evening and into tonight hours.

The first batch of rain and showers, currently over the southern
foothills, is expected to progress eastward across the central and
northern Piedmont and into the Coastal Plain through the mid to late
morning and early afternoon. Most of this initial activity should
remain along and north of HWY 64. LPPM/PPM suggests little threat of
heavy rain with this round.

Additional showers and storms are expected to develop in the
afternoon, especially across the southern half of the forecast area.
This region will be favored for storm development as a thermal-
moisture boundary(TMB) sets up in the wake of the morning convection
and associated cloud cover. With deep moisture in place(PWATs 2-2.5+
standard deviations)and the development of moderate to strong
instability, any storms could produce locally heavy rainfall and
flash flooding threat during the afternoon and evening.

Temperatures: The combination of morning rain and the potential for
low clouds/stratus to linger well into the afternoon across the
northern Piedmont will likely set up a sharp north-south temperature
gradient across the area. Highs ranging from lower 80s north to
upper 80s/near 90 south.

Tonight: Lingering disturbances  will maintain a chance of showers
and perhaps an isolated storm into the overnight hours. Lows 70 to
75, Stratus and low clouds are likely to re-develop across the area
again.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 330 AM Wednesday...

A broad mid/upper high will slowly move westward as it extends from
the NE Gulf to FL and the western Atlantic on Thursday and Thursday
night. At the surface, a weak high will be centered east of Bermuda
while a weak trough extends down the Eastern Seaboard from a low
over the Canadian Maritimes. A cold front will approach from the NW
but pivot to a more W-E orientation as it stays to our north. Model
guidance shows 1000-2500 J/kg of CAPE and PW values of 2-2.5 inches
(125-150% of normal) as SW flow aloft brings in plenty of Gulf
moisture. Favorable instability and moisture combined with a
shortwave moving ENE across the Carolinas will result in scattered
to numerous showers and storms once again Thursday afternoon and
early evening, diminishing from west to east in the late evening and
overnight. Latest CAMS favor southern portions of central NC with
the best coverage as this is closest to the track of the shortwave.
PMM from the 00z HREF indicates amounts there could be locally as
high as 1-3 inches. So POPs in the south are likely, with high
chance across the north. Any slow-moving and/or training storms
could result in a localized flash flood risk, especially urban areas
and where heavy rainfall has occurred lately. So the WPC has a
marginal (level 1 of 4) risk for excessive rainfall across the
entire area. Thursday's forecast highs are in the mid-to-upper-80s
(near normal) with the moist air mass keeping mild lows in the lower-
70s on Thursday night.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 330 AM Wednesday...

A drying trend will commence on Friday as the flow aloft turns more
W/NW with the mid/upper high shifting farther west into the NE Gulf
and the shortwave exiting to our east. Thus PW values will decrease
slightly to around 2 inches, but this is still above normal. Combine
this with moderate instability and more showers and storms are
expected on Friday afternoon, but coverage should be more scattered
in nature, and QPF is less compared to Thursday. Still, can't rule
out an isolated flash flood risk, and WPC has us in a marginal risk
for excessive rainfall on Friday as well. The drying trend continues
on Saturday as the flow aloft really turns NW around the
retrograding mid/upper high over the MS Valley. At the surface, high
pressure centered east of New England will build down into the Mid-
Atlantic, dropping a weakening backdoor cold front that may reach
our region. So PW values turn below normal. Still, isolated
convection will be possible on Saturday, best chance over the south
and west.

The cool surface high to our NE will drop further south on Sunday on
Monday, becoming centered east of the Mid-Atlantic. Meanwhile the
ridge aloft will retrograde farther west into the Plains and
Southwest US, but it will be very broad and encompass much of the
CONUS, with any troughing staying across the far northern tier of
the US and Canada. This favors only slight chance POPs at best from
Sunday through Tuesday. Tropical Storm Erin is forecast to become a
hurricane as it curves north in the western Atlantic early next
week, but model guidance continues to keep it east of the mainland
US. Stay tuned for updates as this could still change, but for now
the likelihood of any impacts here from Erin is low.

Forecast highs increase from mid-80s to 90 Friday through Sunday to
upper-80s to lower-90s Monday, before dropping slightly below normal
on Tuesday as the next cold front approaches from the north. Lows
will generally be in the upper-60s to lower-70s.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
As of 640 AM Wednesday...

A series of upper level disturbances and/or MCVs moving east through
the region will support periods of scattered showers and storms from
this morning through the evening and into tonight hours. An initial
area of showers and storms is currently tracking east through the
area and will likely impact KRDU, KRWI, and possibly KFAY over the
next hour.

At KFAY and KRWI, the sub-VFR conditions should lift to VFR at
between 12-15z. However, at KRDU, KINT, and KGSO, a slower more
gradual improvement will likely delay a return to VFR conditions
until the afternoon(18-20z). Another round of showers and storms are
possible during the afternoon and evening with areas of stratus
and/or fog possible early Thursday morning, especially across the
eastern terminals.

Outlook: Another good chance of showers and storms is expected
Thursday afternoon and evening, followed by lower, more diurnally
driven showers and storms Friday into the weekend. Morning fog
and/or ow stratus will also be possible each day.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...CBL
SHORT TERM...Danco
LONG TERM...Danco
AVIATION...CBL
Hazardous weather outlook, Aug 13, 4:12 AM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
412 AM EDT Wed Aug 13 2025

NCZ007>011-021>028-038>043-073>078-083>086-088-089-140815-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
412 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a marginal risk (level 1 out of 4) of excessive rainfall
today into tonight. Locally heavy rainfall and isolated pockets of
flooding are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated areas of excessive rainfall will remain possible through
Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Aug 13, 7:29 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
729 AM EDT Wed Aug 13 2025

NCZ028-042-043-078-089-131230-
Edgecombe NC-Johnston NC-Sampson NC-Wayne NC-Wilson NC-
729 AM EDT Wed Aug 13 2025

...STRONG THUNDERSTORMS WILL IMPACT WAYNE...NORTHEASTERN SAMPSON...
SOUTH CENTRAL EDGECOMBE...WILSON AND SOUTHEASTERN JOHNSTON COUNTIES
THROUGH 830 AM EDT...

At 728 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Bailey to 9 miles southeast of
Smithfield to 12 miles north of Clinton. Movement was east at 20 mph.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goldsboro, Wilson, Mount Olive, Fremont, Walnut Creek, Micro, Pine
Level, Kenly, Princeton, and Lucama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
      3518 7784 3515 7789 3517 7793 3516 7797
      3519 7802 3518 7807 3519 7816 3501 7816
      3514 7844 3544 7829 3574 7817 3578 7805
      3575 7754
TIME...MOT...LOC 1128Z 286DEG 19KT 3564 7813 3543 7823 3518 7838

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kren
Special weather statement, Aug 13, 8:29 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
829 AM EDT Wed Aug 13 2025

NCZ074>077-083>086-088-131330-
Scotland NC-Anson NC-Richmond NC-Lee NC-Hoke NC-Harnett NC-
Montgomery NC-Moore NC-Cumberland NC-
829 AM EDT Wed Aug 13 2025

...STRONG THUNDERSTORMS WILL IMPACT MOORE...NORTHEASTERN SCOTLAND...
NORTHEASTERN ANSON...SOUTHWESTERN HARNETT...SOUTHEASTERN
MONTGOMERY...RICHMOND...NORTHWESTERN CUMBERLAND...SOUTHWESTERN LEE
AND HOKE COUNTIES THROUGH 930 AM EDT...

At 829 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pinehurst to 8 miles northwest of Hoffman
to 10 miles northwest of Rockingham. Movement was east at 30 mph.

HAZARD...Wind gusts in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southern Pines, Rockingham, Wadesboro, Raeford, Carthage, Fort Bragg,
Pinehurst, Aberdeen, Biscoe, and Hoffman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3526 8003 3536 7982 3540 7958 3541 7884
      3508 7899 3493 7931 3497 8008 3508 8009
TIME...MOT...LOC 1229Z 262DEG 24KT 3521 7953 3512 7965 3504 7990

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kren

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:29 AM EDTSpecial Weather StatementRAHWayne, Wilson61 min
Aug 13, 8:16 AM EDTAreal Flood AdvisoryRAHAnson, Harnett, Lee, Montgomery, Moore, Richmond and 1 more3 hr
Aug 13, 8:29 AM EDTSpecial Weather StatementRAHHarnett, Hoke, Moore, Richmond61 min
Aug 13, 10:05 AM EDTSpecial Weather StatementRAHWake25 min
Aug 13, 10:14 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke61 min
Aug 13, 11:00 AM EDTFlash Flood WarningRAHWake83 min

Nearby

Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.